Alert archive / Texas / Small Craft Advisories in 2021
Small Craft Advisory 34, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this small craft advisory at Apr 9, 2021, 1:48 PM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2021, 1:48 PM CDT (18:48 UTC)
- Expired
- Apr 9, 2021, 10:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Corpus Christi, TX
The text
As transmitted.
859 WHUS74 KCRP 091848 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 148 PM CDT Fri Apr 9 2021 GMZ250-255-270-275-100300- /O.NEW.KCRP.SC.Y.0034.210409T1848Z-210410T0300Z/ Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 148 PM CDT Fri Apr 9 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...South to southeast winds 20 to 25 knots. Seas 4 to 6 ft. * WHERE...Coastal waters from Baffin Bay to Port Aransas out 20 NM, Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM, Waters from Baffin Bay to Port Aransas from 20 to 60 NM and Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at Apr 9, 12:09 PM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, Apr 9, 12:09 PM CDT, 1 hour 39 minutes before
Area Forecast Discussion National Weather Service Corpus Christi TX 1209 PM CDT Fri Apr 9 2021 .AVIATION... VFR conditions prevail for ALI and sites west, with MVFR over the eastern portion of the area. Ceilings at CRP will lift this afternoon with VFR conditions expected. South southeast winds will increase over South Texas this afternoon, with gusts 20 to 25 knots expected. A cold front will cross from northwest to southeast late tonight/early Saturday morning, resulting in a wind shift from the south to the north northeast. All sites, except VCT, will only experience brief MVFR conditions with the passage of the cold front. VCT will maintain MVFR conditions through the period, with brief IFR/LIFR conditions expected along the front. && .PREV DISCUSSION... /Issued 647 AM CDT Fri Apr 9 2021/ AVIATION... Predominate MVFR ceilings/visibilities early this morning. By mid/late morning, continue to expect light/moderate west wind and VFR conditions near the Rio Grande, and predominately MVFR ceilings and south weak/moderate wind over the remainder of the region. During the afternoon, expect predominate VFR conditions, except MVFR ceilings over the Victoria Crossroads. During the evening/early tonight, expect weak/moderate south wind and a transition to MVFR/IFR/LIFR ceilings over the Coastal Plains. A cold front is expected to enter South Texas beginning 08-09z Saturday, with MVFR conditions after frontal passage. PREV DISCUSSION... /Issued 428 AM CDT Fri Apr 9 2021/ SHORT TERM (Today through Saturday)... Upper level disturbances are expected to move across TX/SRN Plains today through early Saturday. A dry line is expected to enter the CWA then stall near the longitude of ALI this afternoon (and contribute to hot temperatures over the WRN CWA), then retreat during the evening/early tonight. Although PWAT values are expected to be above normal in advance of the dry line, strong CIN will preclude any convective development. As the foregoing upper disturbances continue to travel EWD, a cold front is expected to move across the CWA early Saturday morning. Drier conditions aloft are expected this evening/tonight owing to subsidence behind the southern upper disturbance, contributing to below normal PWAT values in advance of the cold front. Thus, no significant precipitation expected along the front. Elevated fire danger conditions may occur over portions of South Texas Saturday due to expected wind/relative humidity values after fropa. Only slightly cooler Saturday. LONG TERM (Saturday Night through Thursday)... After this week's hot temperatures, a welcome cooldown is on tap as well as possibly scattered showers and some isolated thunderstorms but first let's take a look at the interesting pattern setup heading into next week. The long term starts out with a ridge over the Pacific NW and another one over the Atlantic with quasi zonal flow over the Central CONUS. An H5 low over the Great Lakes region will be followed by another low dropping out of Western Canada and moving over the same area by early next week. Meanwhile, a third Low on the leeside of a Pacific NW amplified ridge, slides south over the Great Basin where it stalls due to a High developing over the Northeastern Pacific. This will create a Rex blocking pattern by mid-week next week and as a result, this will keep our area under zonal flow for a majority of the long term. This zonal pattern will advect upper level moisture into the area from Mexico beginning Sunday. In addition, onshore flow will increase low level moisture early next week just in time for the arrival of Tuesday's cold front. The front approaches S. TX Tuesday morning and then stalls over our CWA. Have kept isolated thunderstorms in the forecast despite dry mid levels for Tuesday into Friday. Another cold front is expected Wednesday night/early Thursday but also stalls out which is not surprising giving the upper air pattern. A shortwave will traverse eastward across the area Friday and will be accompanied by another round of upper level moisture which will help to erode the cap and could enhance any storms that form. Thunderstorm development will still require a primary forcing mechanism which could be provided by the seabreeze. How far inland the seabreeze gets depends on how easterly the winds are and current consensus suggests that winds are expected to be out of the east- northeast. MARINE... Patchy fog over the bays/nearshore coastal waters early this morning not meeting Dense Fog Advisory criteria. Will monitor for possible cancellation of the Advisory. Generally moderate onshore flow expected today, becoming weak to moderate tonight as a cold front approaches South Texas. Patchy advection fog may occur over the bays/nearshore waters 03-12z Saturday. The front is expected to move offshore early Saturday and result in weak to moderate offshore flow. Weak to moderate easterly flow on Sunday will become more southeasterly as we head into early next week. A cold front will stall across the region Tuesday followed by another front Wednesday evening that also stalls. Weak to moderate flow will vary from the northeast to the southeast at times. Chances for showers and thunderstorms will increase as the fronts influence the region. && .PRELIMINARY POINT TEMPS/POPS... Corpus Christi 67 85 61 83 68 / 10 0 0 0 0 Victoria 65 83 56 86 64 / 10 0 0 0 0 Laredo 67 91 63 93 69 / 0 0 0 0 0 Alice 66 89 59 90 66 / 0 0 0 0 0 Rockport 67 83 64 80 69 / 10 0 0 0 0 Cotulla 66 90 59 95 68 / 0 0 0 0 0 Kingsville 66 87 61 87 67 / 0 0 0 0 0 Navy Corpus 68 80 66 77 69 / 10 0 0 0 0 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && LS/77...AVIATION
Hazardous weather outlook, Apr 9, 6:34 AM CDT, 7 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 634 AM CDT Fri Apr 9 2021 TXZ229>234-239>247-342>347-442-443-447-101145- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 634 AM CDT Fri Apr 9 2021 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-101145- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 634 AM CDT Fri Apr 9 2021 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 87/BF
Nearby
Small Craft Advisories in Texas, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.